Alert archive / Tennessee / Special Weather Statements in 2014

Special Weather Statement, NWS Nashville, TN

October 6, 20144 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Oct 6, 2014, 8:49 AM CDT for 4 counties in Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2014, 8:49 AM CDT (13:49 UTC)
Expired
Oct 6, 2014, 9:30 AM CDT
In force
41 min
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Putnam County, TN, White County, TN

The radar

The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WWUS84 KOHX 061349
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
849 AM CDT MON OCT 6 2014

TNZ032>034-065-066-061430-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE-
849 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM AND WHITE COUNTIES...

AT 846 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPARTA...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...PLEASANT HILL...
CLARKRANGE AND SLATE SPRINGS.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.


LAT...LON 3586 8548 3622 8559 3640 8492 3629 8486
      3624 8487 3621 8491 3616 8490 3613 8486
      3610 8484 3610 8482 3608 8480 3602 8474
      3595 8471

$$
BOYD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 6, 6:12 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Oct 6, 6:12 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
612 AM CDT MON OCT 6 2014

.AVIATION 12Z DISCUSSION...
A SERIES OF SHORTWAVES WILL MOVE ACROSS THE MID STATE THIS MORNING
AND AGAIN THIS AFTERNOON. BECAUSE OF THIS...SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE TAF AREAS THIS MORNING...AND A
FEW STORMS COULD BE STRONG WITH HIGH WINDS BEING POSSIBLE. IN THE
AFTERNOON...THE SECOND SHORTWAVE WILL BE STRONGER AND THERE COULD
BE A FEW SEVERE THUNDERSTORMS ACROSS THE AREA. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREAT.

AS NVA TAKES OVER DURING THE EVENING HOURS...THE CONVECTION INTENSITY
AND COVERAGE SHOULD BEGIN TO DECREASE. SOME LATE NIGHT FOG WILL BE
POSSIBLE AS THE BOUNDARY LAYER MOISTURE REMAINS ELEVATED
OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT MON OCT 6 2014/

DISCUSSION...
FORECAST QUANDARIES...ACTUAL ACTIVE WX IMPACTS THRU FORECAST PERIOD
INCLUDING STRONG TO SEVERE TSTM POTENTIAL TODAY THRU TUE...TEMPS.

ACTIVE WX PATTERN ACROSS THE MID STATE THRU THE NEXT SEVEN DAYS.
SHORTWAVE PASSAGES EXPECTED TODAY AND AGAIN ON TUE AS BROAD UPPER
LEVEL TROUGH INFLUENCES THE MID STATE'S WX. WEAK SURFACE BOUNDARIES
WILL ALSO BE COMING INTO PLAY. SPC HAS PLACED THE ENTIRE MID STATE
IN A SLIGHT RISK AREA FOR SVR TSTMS TODAY...MAINLY FOR THIS AFTERNOON
AND EVENING. MULTIPLE INSTABILITY...INCLUDING SIGNIFICANT MID LEVEL
LAPSE RATES...SWLY MOISTURE ADVECTION...AND LIFTING MECHANISM...LIKE
THIS EXPECTED SHORTWAVE PASSAGE...CONVERGE/COME INTO PLAY. MAIN CONCERNS
WITH ANY SEVERE TSTMS THAT DEVELOP WILL BE LARGE HAIL...PER AMPLE COLD
AIR ALOFT...AND DAMAGING WINDS...WITH 0 TO 6 KM BULK SHEAR VALUES
CONTINUING TO BE GREATER THAN 50KTS. CAN NOT ALSO TOTALLY RULE OUT THE
FORMATION OF A TORNADO OR TWO ACROSS MAINLY WRN PORTIONS OF THE MID STATE
EITHER...WHERE LCL HEIGHTS ARE A LITTLE BIT MORE FAVORABLE. WILL BE
MONITORING THRU PRESS TIME FOR FINAL TWEAKS TO WX EXPECTED DURING THE
MORNING HRS...BUT MCS COMPLEX PRESENTLY ACROSS CNTRL/ERN PORTIONS OF AR
AS OF 08Z IS EXPECTED TO WEAKEN BUT QUICKLY MOVE EWD AND INTO WRN PORTIONS
OF THE MID STATE BY AROUND 12Z...PER CURRENT CONSENSUS SHORT RANGE MODEL
GUIDANCE. ADDITIONAL SHWRS/TSTMS ARE EXPECTED TO DEVELOP BY LATE MORNING
INTO THE AFTERNOON HOURS WHEN DIURNAL INSTABILITY ENHANCES ALONG WITH
DIFFERENTIAL HEATING INFLUENCES. WITH SWLY SFC FLOW ALSO USHERING IN A
MORE MOISTURE RICH AIRMASS TO THE MID STATE...LOCALLY HEAVY RAINFALL
DOWNPOURS WOULD NOT BE OUT OF THE QUESTION EITHER. ANOTHER ROUND OF
SHWRS/TSTMS IS EXPECTED ON TUE...BUT AS OF THIS TIME...TSTMS ARE EXPECTED
TO GENERALLY STAY BELOW SVR THRESHOLDS...BUT GUSTY WINDS ARE CERTAINLY NOT
OUT OF THE QUESTION FOR THE STRONGER TSTMS ON TUE.

THE BULK OF BROAD UPPER LEVEL TROUGHING INFLUENCES WILL SHIFT E OF THE
AREA BY WED...BUT NWLY FLOW ALOFT IS EXPECTED TO DEVELOP ACROSS THE
REGION THRU WED...PROVIDING FOR THE BEST POTENTIAL OF DRYNESS ACROSS
THE MID STATE DURING THE FORECAST PERIOD...UNTIL A MORE ZONAL FLOW PATTERN
ALOFT DEVELOPS AS UPPER LEVEL TROUGHING/CLOSED LOW DEVELOPS ACROSS THE WRN
U.S. SFC FRONTAL BOUNDARIES ARE ALSO EXPECTED TO MEANDER IN THE VICINITY OF
THE MID STATE MID WORK WEEK INTO THE UPCOMING WEEKEND. THIS WILL KEEP THE
CHANCE OF SHWRS/TSTMS GOING FROM MID WEEK INTO THE UPCOMING WEEKEND ALSO.

AS FOR TEMPS...IN DEALING WITH HIGHS THRU WED...WILL BE LEANING TOWARD
WMODEL GUIDANCE WHICH HAS VERIFIED THE BEST OVER THE LAST SEVERAL DAYS...
WHICH WILL RESULT IN TEMPS GENERALLY AROUND OR SLIGHTLY ABOVE CLIMATOLOGICAL
NORMS. IN DEALING WITH LOWS THRU TUE NIGHT...WILL BE LEANING TOWARD BCCONMOS
VALUES. AS FOR WED NIGHT THRU SAT NIGHT...WILL LEAN TOWARD WMODEL GUIDANCE
ON LOWS WITH A GENERAL LEAN TOWARD MOS GUIDANCE FOR HIGHS THU THRU SUN...THUS
KEEPING THE TREND OF TEMPS AT OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMAL VALUES
GOING THROUGH THE FORECAST PERIOD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21
Hazardous weather outlook, Oct 6, 5:08 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT MON OCT 6 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-071000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
508 AM CDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF
MIDDLE TENNESSEE MAINLY DURING THE AFTERNOON THROUGH EVENING HOURS.
MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS WESTERN PORTIONS
OF THE MID STATE. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE
BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. MAIN CONCERNS
WILL BE SMALL HAIL AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Oct 6, 5:45 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 AM CDT MON OCT 6 2014

TNZ005-023-024-061115-
HOUSTON-HUMPHREYS-STEWART-
545 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...HUMPHREYS AND STEWART
COUNTIES...

AT 542 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
DOVER TO 10 MILES SOUTHWEST OF TENNESSEE RIDGE TO CAMDEN...MOVING
EAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE HOUSTON COUNTY AIRPORT...LAND
BETWEEN THE LAKES...NEW JOHNSONVILLE...DOVER...TENNESSEE RIDGE...
WAVERLY...BIG ROCK...ERIN...HURRICANE MILLS...INDIAN MOUND...
CUMBERLAND CITY AND MCEWEN.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3663 8764 3597 8754 3595 8756 3595 8760
      3593 8763 3593 8800 3598 8803 3600 8800
      3605 8799 3612 8793 3617 8792 3622 8796
      3629 8795 3634 8797 3644 8806 3652 8804
      3661 8805

21
Special weather statement, Oct 6, 6:00 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
600 AM CDT MON OCT 6 2014

TNZ006-007-023-025-026-061145-
CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-
600 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON...
MONTGOMERY AND ROBERTSON COUNTIES...

AT 558 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG ROCK TO ERIN TO
MCEWEN...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SLAYDEN...VANLEER...PALMYRA...
WOODLAWN...CUNNINGHAM...CHARLOTTE...CLARKSVILLE...CHEATHAM DAM...
ASHLAND CITY...PLEASANT VIEW AND CEDAR HILL.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3663 8691 3613 8700 3618 8755 3663 8762

21
Special weather statement, Oct 6, 7:51 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
751 AM CDT MON OCT 6 2014

TNZ059>061-075-095-061315-
BEDFORD-GILES-MARSHALL-MAURY-WILLIAMSON-
751 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL...
MAURY AND WILLIAMSON COUNTIES...

AT 748 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT PLEASANT TO
PULASKI...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE HAMPSHIRE...MOUNT PLEASANT...
LYNNVILLE...COLUMBIA...CORNERSVILLE...LEWISBURG...I-65 EAST OF
COLUMBIA...BELFAST...FARMINGTON AND CHAPEL HILL.

HALF INCH SIZE HAIL IS EXPECTED WITH THESE STORMS.

LAT...LON 3526 8713 3561 8730 3580 8663 3575 8668
      3575 8670 3572 8670 3569 8665 3570 8663
      3570 8660 3533 8646 3533 8648 3536 8649
      3536 8659 3533 8660 3532 8663

21
Special weather statement, Oct 6, 8:20 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
820 AM CDT MON OCT 6 2014

TNZ027-028-059>063-075-077>079-061400-
BEDFORD-CANNON-COFFEE-DAVIDSON-GRUNDY-MARSHALL-MAURY-RUTHERFORD-
WARREN-WILLIAMSON-WILSON-
820 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...
DAVIDSON...GRUNDY...MARSHALL...MAURY...RUTHERFORD...WARREN...
WILLIAMSON AND WILSON COUNTIES...

AT 817 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRVIEW TO ESTILL
SPRINGS...MOVING NORTHEAST AT 35 MPH. NOT...EXPECTING THESE STORMS
TO BECOME SEVERE OVER THE NEXT HALF HOUR TO 45 MINUTES.

SOME LOCATIONS IN THE PATH INCLUDE RAUS...SHELBYVILLE...NORMANDY...
TULLAHOMA...CHAPEL HILL...SPRING HILL...UNIONVILLE...THOMPSONS
STATION...PELHAM...WARTRACE...ROVER AND DEASON.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3528 8592 3534 8604 3536 8615 3533 8619
      3533 8625 3534 8627 3535 8625 3538 8628
      3541 8627 3537 8633 3581 8722 3631 8676
      3588 8592 3584 8589 3585 8585 3572 8560
      3565 8560 3524 8589

BOYD
Special weather statement, Oct 6, 8:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
849 AM CDT MON OCT 6 2014

TNZ032>034-065-066-061430-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE-
849 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM AND WHITE COUNTIES...

AT 846 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPARTA...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...PLEASANT HILL...
CLARKRANGE AND SLATE SPRINGS.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3586 8548 3622 8559 3640 8492 3629 8486
      3624 8487 3621 8491 3616 8490 3613 8486
      3610 8484 3610 8482 3608 8480 3602 8474
      3595 8471

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 5:45 AM CDTSpecial Weather StatementOHXHouston, Humphreys, Stewart30 min
Oct 6, 6:00 AM CDTSpecial Weather StatementOHXCheatham, Montgomery45 min
Oct 6, 7:51 AM CDTSpecial Weather StatementOHXMarshall, Maury24 min
Oct 6, 8:20 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Davidson, Rutherford, Warren and 1 more40 min
Oct 6, 9:43 AM CDTSpecial Weather StatementOHXCumberland17 min
Oct 6, 2:32 PM CDTSpecial Weather StatementOHXPutnam, White43 min
Oct 6, 2:34 PM CDTSpecial Weather StatementOHXWhite41 min
Oct 6, 2:36 PM CDTSpecial Weather StatementOHXHickman39 min
Oct 6, 2:42 PM CDTSpecial Weather StatementOHXPutnam48 min
Oct 6, 2:55 PM CDTSpecial Weather StatementOHXHickman, Williamson50 min
Oct 6, 3:01 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson29 min
Oct 6, 3:11 PM CDTSpecial Weather StatementOHXFentress49 min
Oct 6, 3:23 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson37 min
Oct 6, 3:33 PM CDTSevere Thunderstorm WarningOHXFentress12 min
Oct 6, 3:51 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson24 min
Oct 6, 4:13 PM CDTSpecial Weather StatementOHXTrousdale47 min
Oct 6, 4:14 PM CDTSpecial Weather StatementOHXWilson46 min
Oct 6, 4:43 PM CDTSpecial Weather StatementOHXClay, Trousdale47 min
Oct 6, 5:00 PM CDTSpecial Weather StatementOHXWilson45 min
Oct 6, 5:30 PM CDTSpecial Weather StatementOHXWilliamson45 min
Oct 6, 5:46 PM CDTSpecial Weather StatementOHXDeKalb29 min
Oct 6, 5:50 PM CDTSevere Thunderstorm WarningOHXWayne25 min
Oct 6, 5:53 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam37 min
Oct 6, 6:06 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson39 min
Oct 6, 6:15 PM CDTSpecial Weather StatementOHXMontgomery30 min
Oct 6, 6:19 PM CDTSpecial Weather StatementOHXFentress41 min
Oct 6, 6:31 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson44 min
Oct 6, 6:34 PM CDTSpecial Weather StatementOHXWhite41 min
Oct 6, 6:39 PM CDTSpecial Weather StatementOHXOverton, Pickett51 min
Oct 6, 6:57 PM CDTSpecial Weather StatementOHXMaury48 min

Nearby

Special Weather Statements in Tennessee, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.